Alert archive / New Mexico / Flash Flood Warnings in 2009

Flash Flood Warning 20, NWS Albuquerque, NM

August 10, 2009Curry County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 10, 2009, 5:37 PM MDT for Curry County, New Mexico. It was in force for 113 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2009, 5:37 PM MDT (23:37 UTC)
Expired
Aug 10, 2009, 7:30 PM MDT
In force
113 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Curry County, NM

The radar

The Cannon AFB radar (KFDX), 42 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:00 PM MDTFLASH FLOODClovis, NMFLOODING ON MLK BLVD. BETWEEN 7TH AND 21ST STREETS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 849 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
849 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 102337
FFWABQ
NMC009-110130-
/O.NEW.KABQ.FF.W.0020.090810T2337Z-090811T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
537 PM MDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 730 PM MDT

* AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR CLOVIS...MOVING SOUTH AT 5
  MPH. SPOTTERS HAVE REPORTED FLOODING NEAR GREENACRES PARK.  WATER  
  IS ALREADY CURB HIGH ALONG 25TH STREET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

&&

LAT...LON 3432 10304 3431 10356 3464 10342 3465 10304

$$


34
2 follow-up statements
000 
WGUS75 KABQ 110024
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
624 PM MDT MON AUG 10 2009

NMC009-110130-
/O.CON.KABQ.FF.W.0020.000000T0000Z-090811T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CURRY-
624 PM MDT MON AUG 10 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR
SOUTHEASTERN CURRY COUNTY...

AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN NEAR CLOVIS. THE 
STORM PRODUCING VERY HEAVY RAIN WAS MOVING SOUTH AROUND 5 MPH. 
SPOTTERS HAVE ALREADY REPORTED RUSHING WATER ALONG CORRALES 
ROAD...21ST STREET AND MARTIN LUTHER KING JUNIOR BLVD IN CLOVIS. 
NEARLY ONE AND ONE HALF INCHES OF WATER FELL IN ONE HOURS TIME AT 
CANNON AFB...AND THE HEAVY RAIN CONTINUES. 

LOCATIONS IMPACTED INCLUDE...
  CLOVIS...
  CANNON AFB...
  TEXICO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3432 10304 3431 10356 3464 10342 3465 10304

$$


34
000 
WGUS75 KABQ 110132
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
732 PM MDT MON AUG 10 2009

NMC009-110138-
/O.EXP.KABQ.FF.W.0020.000000T0000Z-090811T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CURRY-
732 PM MDT MON AUG 10 2009

...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MDT FOR SOUTHEASTERN
CURRY COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS 
DIMINISHING. RADAR INDICATED THAT 1 TO AROUND 2 INCHES OF RAIN FELL 
IN AND AROUND CLOVIS AND CANNON AFB SINCE 5 PM. COPIOUS AMOUNTS OF 
LARGE HAIL ACCOMPANIED THE RAIN AND MAY BE BLOCKING DRAINAGE 
PASSAGES IN SOME AREAS...SO MINOR FLOODING MAY CONTINUE UNTIL AROUND 
8 OR 9 PM. HOWEVER...THE THREAT FOR FLASH FLOODING IS ENDING AND THE 
FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3432 10304 3431 10356 3464 10342 3465 10304

$$


44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:02 PM MDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 10, 3:02 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MDT MON AUG 10 2009

.DISCUSSION...
SURFACE ANALYSIS ACROSS NM THIS AFTERNOON INDICATES A STRONG LOW LEVEL
MOISTURE GRADIENT. DEWPOINT VALUES RANGE FROM NEAR 60F OVER THE SE TO
THE TEENS IN THE NW CORNER. THE WEAK INSTABILITY AXIS IS EVIDENT ON
VIS SAT IMAGERY FROM SOUTH CENTRAL AND SW NM NORTHEAST INTO THE NE
PLAINS. GOES BLENDED TPW PRODUCT INDICATES MOISTURE ACROSS THE AREA
THROUGH THE COLUMN IS ABOUT 40-60 PCT OF MID AUGUST NORMALS BUT VALUES
ARE BEGINNING TO INCREASE FROM SW TO NE. A SIGNIFICANT MOISTURE POOL
IS DEEPENING OVER THE BAJA CA REGION WHERE PWAT VALUES HAVE RISEN TO
2.5 INCHES TODAY. THE 400-250MB ACARS WIND PLOT INDICATES THE UPPER
HIGH IS REDEVELOPING OVER NM TODAY...THUS CAPPING THE MOISTURE IN
PLACE FOR NOW.

12Z MODELS ARE IN DECENT AGREEMENT TODAY THE 595DM H5 DOME OF HIGH PRESSURE
WILL REMAIN IN PLACE OVER CENTRAL NM TUESDAY. 700-500MB STREAMLINE ANALYSIS
INDICATES THE BEST MOISTURE WILL BE ADVECTED INTO AZ LATE TUESDAY THRU
WEDNESDAY AS THE MID/UPPER HIGH DEFORMS MORE LONGITUDINALLY INTO A 592DM
RIDGE. THE 12Z NAM/GFS AND PARTICULARLY THE 12Z ECMWF WITH SUPPORT FROM
12Z GEM/UKMET/NOGAPS INCREASE MID/UPPER LEVEL SW FLOW ALONG THE PACIFIC
COASTLINE AS A TROUGH DEEPENS OVER BRITISH COLUMBIA. THIS WILL EJECT THE
HIGH EAST INTO TX FOR A MONSOON SETUP OF THE 700-500MB FLOW OVER NM THURS
THRU AT LEAST SATURDAY.

MODEL DIFFERENCES ARISE BEYOND SUNDAY AS THE UPPER LOW OPENS UP OVER THE
WESTERN CONUS AS A LARGE SCALE STATIONARY UPPER TROUGH. THE ECMWF REBUILDS
A HIGH OFF THE SOUTHERN CALIFORNIA COASTLINE AND STALLS THE MEAN MOIST AXIS
ACROSS THE SW CONUS. THE GFS IS LESS AGGRESSIVE WITH THIS PATTERN. HOWEVER
IT DOES APPEAR THE CHANCES ARE INCREASING FOR THE REMAINDER OF AUGUST
TO BE BETTER IN TERMS OF RAINFALL THAN JULY FOR THE CENTRAL AND WESTERN
PORTIONS OF THE STATE. GUYER

&&

.AVIATION...
ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN...AS WELL AS PORTIONS OF THE SOUTHWESTERN
MOUNTAINS AND LOWER RIO GRANDE VALLEY. THESE THUNDERSTORMS COULD
PRODUCE LOCAL AREAS OF MVFR CIGS/VISIBILITIES...AND GUSTY SURFACE
WINDS...GENERALLY IMPACTING TAF SITES KROW...KTCC...AND KLVS. AM
ANTICIPATING STORM ACTIVITY TO QUICKLY DIMINISH AFTER SUNSET. VFR
CONDITIONS WILL PREVAIL OUTSIDE OF THUNDERSTORM ACTIVITY. 52

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
HIGH PRESSURE IS CURRENTLY REDEVELOPING OVER NEW MEXICO. WHILE A
VERY DRY AIRMASS REMAINS OVER THE NORTHWESTERN QUADRANT OF THE
STATE...SOME INCREASE IN LOW LEVEL MOISTURE HAS BEEN NOTED IN THE
SOUTHERN AND EASTERN SECTIONS OF THE FORECAST AREA. SHOWERS AND
THUNDERSTORMS WILL REMAIN ISOLATED OVER THE SOUTHWESTERN
MOUNTAINS...LOWER RIO GRANDE VALLEY...AND ALONG AND EAST OF THE
CENTRAL MOUNTAINS THROUGH THIS EVENING. OUTSIDE OF THE GUSTY WINDS
AND LIGHTNING POTENTIAL WITH THUNDERSTORMS...OTHER NOTABLE FIRE
WEATHER VARIABLES INCLUDE THE HIGH HAINES INDICES OVER THE
NORTHWESTERN QUADRANT OF THE STATE WHERE H7 DEWPOINT DEPRESSIONS
OF 25 TO 30C ARE COUPLED WITH SURFACE RH VALUES IN THE SINGLE
DIGITS. POOR OVERNIGHT RH RECOVERY IS EXPECTED IN MUCH OF THE
CENTRAL TO WESTERN ZONES AGAIN TONIGHT.

SIMILAR SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED ON TUESDAY...
BEFORE THE UPPER HIGH WEAKENS SOME ON WEDNESDAY AND DRIFTS
EASTWARD THURSDAY AND FRIDAY. THIS WILL ALLOW BETTER MID TO UPPER
LEVEL MOISTURE TO FILTER INTO CENTRAL PORTIONS OF THE STATE...
ULTIMATELY LOWERING TEMPERATURES...INCREASING CLOUDS/PRECIPITATION...
AND RISING HUMIDITY VALUES. THIS WILL ALSO BRING SOME RELIEF TO
THE HIGH HAINES VALUES IN THE NORTHWEST WITH BETTER CHANCES FOR
WETTING RAINS. 52

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  49  93  58  93 /   0   0   0  10
DULCE...........................  37  85  46  86 /   0   0   5  10
CUBA............................  44  88  51  88 /   0   5   5  30
GALLUP..........................  42  89  52  90 /   0   0   0  10
EL MORRO........................  44  87  50  85 /   0   0   5  20
GRANTS..........................  44  90  52  89 /   0   0   5  20
QUEMADO.........................  50  88  55  86 /   0   5  10  30
GLENWOOD........................  62  91  62  91 /   5   0  10  20
CHAMA...........................  39  81  42  81 /   5  10  10  20
LOS ALAMOS......................  60  83  58  82 /   5   5  10  20
PECOS...........................  54  84  55  83 /  10  30  20  30
CERRO/QUESTA....................  43  80  48  80 /  10  10  10  20
RED RIVER.......................  42  74  43  74 /  10  30  20  30
ANGEL FIRE......................  40  76  43  76 /  10  30  20  40
TAOS............................  44  86  51  85 /   5  10  10  20
ESPANOLA........................  46  90  56  90 /   0   5   5  20
SANTA FE........................  52  87  56  86 /   5  10  20  20
SANTA FE AIRPORT................  54  90  59  88 /   5  10  10  20
ALBUQUERQUE FOOTHILLS...........  64  89  65  88 /   0   5  20  30
ALBUQUERQUE HEIGHTS.............  66  92  68  90 /   0   5  10  20
ALBUQUERQUE VALLEY..............  65  93  67  91 /   0   5  10  20
ALBUQUERQUE WEST MESA...........  64  93  66  91 /   0   5  10  30
LOS LUNAS.......................  59  94  62  92 /   0   5  10  20
RIO RANCHO......................  63  93  65  90 /   0   5  10  20
SOCORRO.........................  61  94  64  92 /   5   5  10  20
SANDIA PARK/CEDAR CREST.........  56  81  54  85 /   5  20  20  30
MORIARTY/ESTANCIA...............  56  89  57  86 /  10  20  20  20
CLINES CORNERS..................  57  86  57  85 /  20  30  20  30
GRAN QUIVIRA....................  58  89  58  86 /  20  20  20  20
CARRIZOZO.......................  61  91  61  88 /  30  20  10  20
RUIDOSO.........................  56  81  55  79 /  30  30  20  20
CAPULIN.........................  54  79  55  82 /  40  30  30  20
RATON...........................  52  86  55  86 /  20  30  20  20
LAS VEGAS.......................  52  83  53  83 /  10  40  30  20
CLAYTON.........................  62  87  62  89 /  40  20  30  20
ROY.............................  61  85  59  84 /  30  20  30  20
CONCHAS.........................  68  91  62  89 /  20  20  30  10
SANTA ROSA......................  65  92  63  90 /  20  20  30  10
TUCUMCARI.......................  66  93  65  92 /  20  10  30  10
CLOVIS..........................  66  91  66  89 /  10  10  30   5
PORTALES........................  66  91  66  90 /  10  10  30   5
FORT SUMNER.....................  66  92  67  92 /  10  10  20   5
ROSWELL.........................  68  94  69  93 /  10  10  20   5
PICACHO.........................  63  90  63  87 /  10  20  20   5
ELK.............................  58  84  58  81 /  20  30  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GUYER/52
Hazardous weather outlook, Aug 10, 6:00 AM MDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON AUG 10 2009

NMZ501>540-111200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...THERE IS THE POTENTIAL FOR ISOLATED STRONG TO POSSIBLY
SEVERE THUNDERSTORMS FROM MID AFTERNOON THROUGH THIS EVENING NEAR
AND EAST OF A LINE FROM ROUGHLY RATON TO ROY TO LOGAN. THE MAIN
THREATS WILL BE STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY
AFTERNOON AND EVENING FAVORING THE NORTHEAST HIGHLANDS AND NORTHEAST
AND EAST CENTRAL PLAINS. THE MAIN THREAT WITH THESE STORMS WILL BE
STRONG WIND GUSTS AND HAIL.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TUESDAY AFTERNOON AND
EVENING OVER THE NORTHEAST HIGHLANDS AND NORTHEAST TO EAST CENTRAL
PLAINS.

43

In the hours before

Special weather statement, Aug 10, 2:59 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT MON AUG 10 2009

NMZ529-532-102200-
EASTERN SAN MIGUEL COUNTY-NORTHEAST HIGHLANDS-
259 PM MDT MON AUG 10 2009

...STRONG THUNDERSTORM MOVING OVER NORTHERN SAN MIGUEL COUNTY...

AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TRUJILLO. THE STRONG
THUNDERSTORM WAS MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MAES.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
Special weather statement, Aug 10, 3:33 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 PM MDT MON AUG 10 2009

NMZ535-102230-
CURRY COUNTY-
333 PM MDT MON AUG 10 2009

...STRONG THUNDERSTORM MOVING OVER NORTHERN CURRY COUNTY...

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES SOUTH OF GRADY.
MOVEMENT WAS EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE BROADVIEW.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
Special weather statement, Aug 10, 3:48 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
348 PM MDT MON AUG 10 2009

NMZ527-528-102215-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
348 PM MDT MON AUG 10 2009

...STRONG THUNDERSTORM MOVING OVER NORTHEAST COLFAX COUNTY...

AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES SOUTHEAST OF RATON.
MOVEMENT WAS EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN COLFAX
COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
Special weather statement, Aug 10, 4:30 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
430 PM MDT MON AUG 10 2009

NMZ535-102300-
CURRY COUNTY-
430 PM MDT MON AUG 10 2009

...STRONG THUNDERSTORM MOVING OVER EASTERN CURRY COUNTY...

AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTH OF RANCHVALE.
MOVEMENT WAS EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLEASANT HILL...PORTAIR
AND TEXICO.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
Special weather statement, Aug 10, 5:20 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 PM MDT MON AUG 10 2009

NMZ532>534-110015-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
520 PM MDT MON AUG 10 2009

...STRONG THUNDERSTORM MOVING OVER SOUTHEAST SAN MIGUEL COUNTY...

AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTH OF CONCHAS.
MOVEMENT WAS SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MONTOYA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
Local storm report, Aug 10, 5:24 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 PM MDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             2 NW CLOVIS             34.43N 103.23W
08/10/2009  E0.88 INCH       CURRY              NM   CO-OP OBSERVER

0520 PM     HAIL             CLOVIS                  34.41N 103.20W
08/10/2009  E1.00 INCH       CURRY              NM   OTHER FEDERAL

&&

KWIDELSKI

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:50 PM MDTSevere Thunderstorm WarningABQSan Miguel55 min
Aug 10, 4:23 PM MDTAreal Flood AdvisoryABQCurry, Quay112 min
Aug 10, 4:25 PM MDTSevere Thunderstorm WarningABQColfax, Union65 min
Aug 10, 4:38 PM MDTSevere Thunderstorm WarningABQSan Miguel21 min
Aug 10, 4:42 PM MDTSevere Thunderstorm WarningABQCurry63 min
Aug 10, 5:24 PM MDTSevere Thunderstorm WarningABQColfax, Union36 min
Aug 10, 5:27 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt63 min

Nearby

Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.